Only 5 days in on triple tx, with Incivo (incideous I call it), and I'm getting rashes inside my arms etc.
As my nurse says it's too early for the Incivo rash, is this a Ribo rash? If so, do they last the length of the treatment, or come and go? And when may I expect the Incivo rash to come a knocking (IF it is!)?
Also, you talk about Tylenol, which here is Australia it is Paracetamol, is this without codeine?
"nurse says it's too early for the Incivo rash, is this a Ribo rash?"
Your nurse is wrong. If you have been taking the Incivek for 5 days and you have a rash, your rash may very well be from the Incivek. Of course it could be from the Ribavirain, but it could be from the Incivek. Regardless, get on top of it immediately. It can and will snowball out of control if you do not get it under control right away.
You do not state how bad the rash is or if you are using anything on the rash. You can try using over the counter medications like oral benadryl and topical steroid cream, but if the rash is spreading or getting bad or if the over the counter medications do not work, get prescriptions for steroid ointments or creams and for an oral antihistamine med like Hydroxyzone. The over the counter medications did nothing for me. I used Hydroxyzine 50 mg every 6 hours, Fluocinonide ointment for body rash, Clobetesol solution for scalp rash, and Hydrocortisone Valerate for the face. These are all prescriptions. I cannot stress enough to get treat the rash aggressively before it gets out of control.
Some people are lucky and the rash is milder and comes and goes or stays awhile and then disappears. Other like me got stuck with it for the duration of treatment. My treatment team was clueless and would not treat the rash until i finally got very assertive. Then they ordered doses that were too low. It took them 4 months to get it right. If they had been on the ball and known what they were doing, and treated my rash aggressively, I think the rash would not have lasted so long. So I urge you to get on top of this rash and get it treated before it snowballs out of control.
It is plain Tylenol. No codeine. I usually took two 325 mg tabs when i took my injection and one the next am.
Firstly, just want to say it must feel great to be free of this virus. Congratulations, and good on you for sharing the wild and bumpy ride. Just hope you'll stick around for a bit, til I get settled in on my ride. I also need to get savvy with the lingo etc.
The rashes. How bad? It's a hard one, as it's all quantative and I haven't seen any others. I will look though for some examples. Suffice to say, I don't like the look of them. The ones on my lower legs/shins are much redder and a mix of spots and splotchier than the ones on my inner elbow area. They are paler pink splotches. have just got ice water, and a med wash with a soothing cream. Went out during my 'good hours' this morning and forgot to buy dermocaine of something. will keep a very close eye, but it happens so fast. I was lying on the bed reading, and next minute I had the arm rash. If anything deteriorates before either Liver Clinic or my GP on Monday, I can go to the chemist.
I took your advice on the Immodine and also got some Proctosedyl, and my body decided as I spent my last AU$30, that it was going to settle down. No more upset stomach or rear, without even opening the packets! Being broke this week coz of all the fatty stuff I had to get in, I could've just warned my body I was going to get these things.
Anyway, I'm sure I may need them. Be nice if I don't.
Ready though for a stormy time.
The other thing about the nurse saying it is too early is that it does not matter. If you are having a problem with a rash, it needs to be treated. If the rash is a Riba rash oor an Incivek rash, it does not matter. It needs to be treated regardless of which one it is. It is just that the Incivek rash has the potential to cause a major systemic reaction that can be very, very serious.
To me the rashes look similar or the same except that with a severe Incivek rash you can get blistering, vesicles, and more. The Incivek rash can be a major game changer if you get a severe rash. In fact, there have been fatalities (not many, but a couple). People can get a systemic reaction with Incivek and develop DRESS Syndrome or SJS Syndrome. Any vesicles or ulcerations are a danger sign and need immediate treatment. Get your doctor to treat that rash ASAP. If your doc won't do it, then go to a dermatologist on an very urgent basis.
BTW, I had every type of red bump and red flat spots you can imagine. Hives, wheals, papules, macules, pinpoint bumps, small ones, large ones, red ones purple ones, you name it and I had it. The ones on my legs were splotchier looking too, flatter, some of them anyway, and dark red/purple.
Poor Floridian. Poor LookingForward, poor you. poor everyone. But after looking at Floridian's photos, the rash on my arms seems to be abating, and it looks just like one of LookingForward's lighter rashes. (Lighter?).
It's like as soon as I get some info and go get something to knock it on the head, my ailments lessen up. Hope that continues. Hope's eternal.
Living in Tropical North QLD doesn't help. It could be heat rash, though I know this isn't.
Thanks again Pooh. I am assertive, but I just want to be sure. Doing this alone. Well, not really now I have you all.
Spots and splotches on Day 5?
The nurse said it is too early? Too early for what?
Where has she been? Just last month the FDA (similar to TGA in Australia) just compelled Vertex to add Stevens Johnson Syndrome as a warning with Incivek:
"... that most instances of Stevens Johnson Syndrome will appear within the first few days of taking a medication, or at the most a week. The stippling or skin rash is easy to spot, but patients and doctors must act fast."
I am in no way suggesting that is what you have but that one directly involved in an advisory capacity for this drug could make such a comment is quite alarming.
I second everything Pooh said. It is highly inadvisable to let rashes go unattended on treatment. No one wants to seem like a nuisance or a whiner and because of that many people on treatment do not speak up until a side effect is difficult to contain. This is something you do not want to let snow ball.
I hope your skin irritation subsides but if it doesn't then I encourage you to copy this post or the links and take them with you so the person who examines you has an idea what they could be dealing with. Either way a potent topical steroid & Atarax (hydroxyzine) might be nice to have on hand.
agree with above not sure what planet nurse on!.My hubby also got rash within a couple of days of taking teleprevir and the hep doc gave him hydrocortisone cream which really helped we assume it was the teleprevir causing it because after his 12wk course he hasnt had it since.He also found skin was dry and felt like leather so he put oilatum in water for bathing and that seemed to help but please act fast you dont want them taking you off treatment because it gets to bad. good luck
I Treated with the Victrelis, not the Incidious, lol, but it's great to have a sense of humor, while treating~
I found my side effects tended to come and go, cease and abate, etc.
For my rash, which was riba-rash, I used Atarax, and in the U.S, it has to be prescribed, but in some places, in it over the counter. It doesn't cause dehydration, like over the counter antihistimines do.
I also used bee pollen pellets, but I also stayed out of the sun after the rash occured, or if I went in the sun, I wore a giant sun-hat, and thick long sleeved cotton clothing...fun fun fun
Your skin is sensitive on these meds, so stay away from any laundry detergent or lotions, that have any unnatural ingredients, or fragrances~
I started on triple therapy with incivek, ribavirin and peg on a Friday and by Monday I already had a rash on my shins. I went to the doctor that week to have it looked at and he said " yup, that's the incivek rash" and I went on my way. If I had known then what I know now and learned from this forum I would have insisted on treatment. It took me weeks to seek help from my dermatologist. By that time the rash was out of control. I agree with all here that suggest being your own advocate. If you don't speak up for yourself they can't hear you. Good luck and take care of yourself.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.